If you have received steroid injections, you are probably very concerned about the current fungal meningitis outbreak caused by contaminated shots. Meningitis can be fatal and, as of October 11, 2012, 170 cases of meningitis and 14 deaths have been reported in the outbreak. If you suspect that you may have contracted meningitis from a steroid injection, talk to your doctor right away.
What to do
If you have received a steroid injection since May 21, 2012, you may have received a contaminated shot. Symptoms typically appear between one and four weeks after receiving the injection, but some have appeared sooner, and some have taken longer to appear.
The symptoms displayed in meningitis resulting from contaminated steroids have been very mild in some patients. If you suspect that you may be at risk:
Talk to your doctor and find out if you received a potentially contaminated steroid injection
If you have received a potentially contaminated injection and you experience any symptoms, even mild symptoms, seek immediate medical attention
Symptoms can include:
- Worsening back pain
- Stiff neck
- Pain, swelling, or redness at the injection site
- Sensitivity to light
- Slurred speech
- Altered mental state
If you have contracted meningitis after receiving a steroid injection, or if you have lost a loved one to the fungal meningitis outbreak, in Ohio, please contact meningitis attorney Anthony Castelli right away. You may be entitled to compensation which can pay for your medical care, lost income, pain and suffering, and more.